Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 27, NWS Flagstaff, AZ

December 7, 2009Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Dec 7, 2009, 3:53 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Dec 7, 2009, 10:00 AM MST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2009, 3:53 AM MST (10:53 UTC)
In effect from
Dec 7, 2009, 10:00 AM MST
Expired
Dec 8, 2009, 2:27 AM MST
In force
16 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2009-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2009-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 071053
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
353 AM MST MON DEC 7 2009


AZZ005-080600-
/O.NEW.KFGZ.WI.Y.0027.091207T1700Z-091208T1900Z/
MARBLE AND GLEN CANYONS-
INCLUDING THE CITIES OF...PAGE...LEES FERRY
353 AM MST MON DEC 7 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO NOON MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO NOON MST
TUESDAY. 

IN ADVANCE OF A WINTER STORM STRONG WINDS WILL DEVELOP TODAY. BY
LATE THIS MORNING AND CONTINUING INTO TUESDAY EXPECT SOUTHWEST WINDS OF
20 TO 30 MPH WITH GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ012>014-080600-
/O.NEW.KFGZ.WI.Y.0027.091207T1700Z-091208T1900Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE
353 AM MST MON DEC 7 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO NOON MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO NOON MST
TUESDAY. 

IN ADVANCE OF A WINTER STORM STRONG WINDS WILL DEVELOP TODAY. BY
LATE THIS MORNING AND CONTINUING INTO TUESDAY EXPECT SOUTHWEST WINDS 
OF 20 TO 35 MPH WITH GUSTS TO 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
000 
WWUS75 KFGZ 071742
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1042 AM MST MON DEC 7 2009

...STRONG WINDS EXPECTED ACROSS NORTHERN ARIZONA TODAY...

IN ADVANCE OF A WINTER STORM STRONG WINDS WILL DEVELOP TODAY. BY
LATE THIS MORNING AND CONTINUING INTO TUESDAY EXPECT SOUTHWEST
WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH.

WIND GUSTS REPORTED AS OF 10 AM MST INCLUDE...

HOUSE ROCK .......... 48 MPH.
TWO GUNS ............ 43 MPH.
WINSLOW ............. 38 MPH.
SAINT JOHNS ......... 37 MPH.
TUBA CITY ........... 35 MPH.


AZZ005-080200-
/O.CON.KFGZ.WI.Y.0027.000000T0000Z-091208T1900Z/
MARBLE AND GLEN CANYONS-
INCLUDING THE CITIES OF...PAGE...LEES FERRY
1042 AM MST MON DEC 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY. 

IN ADVANCE OF A WINTER STORM STRONG WINDS WILL DEVELOP TODAY. BY
LATE THIS MORNING AND CONTINUING INTO TUESDAY EXPECT SOUTHWEST
WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ012>014-080200-
/O.CON.KFGZ.WI.Y.0027.000000T0000Z-091208T1900Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE
1042 AM MST MON DEC 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY. 

IN ADVANCE OF A WINTER STORM STRONG WINDS WILL DEVELOP TODAY. BY
LATE THIS MORNING AND CONTINUING INTO TUESDAY EXPECT SOUTHWEST
WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 080234
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
734 PM MST MON DEC 7 2009

...STRONG WINDS EXPECTED ACROSS NORTHERN ARIZONA THROUGH TUESDAY
MORNING...

AZZ005-081045-
/O.CON.KFGZ.WI.Y.0027.000000T0000Z-091208T1900Z/
MARBLE AND GLEN CANYONS-
INCLUDING THE CITIES OF...PAGE...LEES FERRY
734 PM MST MON DEC 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY. 

SOUTHWEST WINDS WILL INCREASE AFTER 900 PM MST AND PEAK
THROUGH 200 TO 400 AM MST. SUSTAINED WINDS OF 20 TO 30 MPH WITH
GUSTS AROUND 45 MPH CAN BE EXPECTED THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ012>014-081045-
/O.CON.KFGZ.WI.Y.0027.000000T0000Z-091208T1900Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE
734 PM MST MON DEC 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY. 

SOUTHWEST WINDS WILL INCREASE AFTER 1000 PM MST AND PEAK THROUGH
200 TO 400 AM MST. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS
AROUND 55 MPH CAN BE EXPECTED THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 080614
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1114 PM MST MON DEC 7 2009

AZZ005-080715-
/O.CAN.KFGZ.WI.Y.0027.000000T0000Z-091208T1900Z/
MARBLE AND GLEN CANYONS-
INCLUDING THE CITIES OF...PAGE...LEES FERRY
1114 PM MST MON DEC 7 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

STRONG WINDS ARE NO LONGER EXPECTED OVERNIGHT. 

$$

AZZ037-081000-
/O.NEW.KFGZ.HW.W.0009.091208T0614Z-091208T1000Z/
YAVAPAI COUNTY VALLEYS AND BASINS-
INCLUDING THE CITIES OF...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD
1114 PM MST MON DEC 7 2009

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 AM MST TUESDAY. 

DAMAGING SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 55 TO 75
MPH WILL CONTINUE THROUGH AROUND 300 AM MST. WINDS SHOULD DECREASE
TO 20 TO 30 MPH AFTER 300 AM MST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ012>014-081415-
/O.CON.KFGZ.WI.Y.0027.000000T0000Z-091208T1900Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE
1114 PM MST MON DEC 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY. 

SOUTHWEST WINDS WILL INCREASE AND PEAK THROUGH 200 TO 400 AM MST.
SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 55 MPH CAN BE
EXPECTED THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 080927
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
227 AM MST TUE DEC 8 2009

AZZ012>014-081200-
/O.UPG.KFGZ.WI.Y.0027.000000T0000Z-091208T1900Z/
/O.EXB.KFGZ.HW.W.0009.000000T0000Z-091208T1200Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE
227 AM MST TUE DEC 8 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

DAMAGING SOUTHWEST WINDS CAN BE EXPECTED THROUGH 500 AM MST WITH
SUSTAINED WINDS OF 30 TO 45 MPH AND GUSTS UP TO 70 MPH. WINDS WILL
BEGIN TO DECREASE AFTER 500 AM MST...AND BECOME 20 TO 30 MPH WITH
GUSTS UP TO 40 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ037-081030-
/O.CON.KFGZ.HW.W.0009.000000T0000Z-091208T1000Z/
YAVAPAI COUNTY VALLEYS AND BASINS-
INCLUDING THE CITIES OF...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD
227 AM MST TUE DEC 8 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST EARLY THIS
MORNING. 

DAMAGING SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 55 TO
75 MPH WILL CONTINUE THROUGH AROUND 300 AM MST. WINDS SHOULD
DECREASE TO 20 TO 30 MPH AFTER 300 AM MST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 6, 9:25 PM MST, 6 hours 28 minutes earlier.

Area forecast discussion, Dec 6, 9:25 PM MST, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
925 PM MST SUN DEC 6 2009

.SYNOPSIS...A MAJOR WINTER STORM WILL AFFECT NORTHERN ARIZONA MONDAY
INTO TUESDAY MORNING. SNOW LEVELS WILL RANGE FROM 5000 TO 6000
FEET...WITH HEAVY SNOW ACCUMULATIONS ABOVE 6000 FEET...ESPECIALLY
ALONG THE MOGOLLON RIM AND WHITE MOUNTAINS. AT LOWER ELEVATIONS
SOUTH OF THE RIM...EXPECT PERIODS OF MODERATE TO HEAVY RAIN. WEATHER
CONDITIONS SHOULD IMPROVE FROM NORTHWEST TO SOUTHEAST TUESDAY
AFTERNOON...WITH FAIR WEATHER THROUGH WEDNESDAY EVENING.  UNSETTLED
WEATHER SHOULD RETURN THURSDAY THROUGH SATURDAY.

&&

.DISCUSSION...LIGHT UPSLOPE PRECIP HAS BEGUN (STARTING FROM THIS
AFTERNOON AND CONTINUING THROUGH THIS EVENING). 88D PICKING UP SOME
LIGHT RETURNS CONFINED VERY CLOSE TO THE UPSLOPE AREAS OVER THE
EASTERN MOGOLLON RIM AND WHITE MOUNTAINS. ONE REPORT OF AN INCH OF
SNOW THIS AFTERNOON CAME IN FROM MCNARY. STORM IS STILL ON
TRACK...SO NO SIGNIFICANT UPDATES TO THE FORECAST EXPECTED. THE MOST
INTENSE PERIOD OF HEAVY PRECIP. AND STRONGEST WINDS LOOK TO BEGIN
AROUND 3 TO 5 PM MONDAY AND CONTINUE THROUGH 4 TO 8 AM TUESDAY AND
THEN  DECREASING FAIRLY RAPIDLY FROM THE NORTHWEST TO THE SOUTHEAST.
THE MOST CRITICAL WEATHER WILL BE OVERNIGHT MONDAY ABOVE 5500 FEET
WHERE 12 TO 25 INCHES OF SNOW IS EXPECTED WITH VERY WINDY
CONDITIONS... ZERO VISIBILITY DUE TO THE HEAVY SNOW...AND BLOWING
AND DRIFTING SNOW...ESPECIALLY FOR THE MOGOLLON RIM...INCLUDING
CITIES LIKE WILLIAM...FLAGSTAFF...DOWN THROUGH MUNDS PARK...MORMON
LAKE...HAPPY JACK...EAST OVER TO FOREST LAKES.

SHORT TERM CONCERNS...LOCALIZED STRONG WINDS ARE BEING REPORTED AND
ARE BEING OBSERVED IN DONEY PARK. CURRENT WIND READINGS ARE
INDICATING GUST FROM 50 TO 60 MPH. EXPECTING WINDS TO COME DOWN A
LITTLE TOWARD SUNRISE...HOWEVER EXPECTING WINDS TO PEAK AGAIN LATER
IN THE DAY ON MONDAY AND BECOME WIDE SPREAD. A SHORT TERM FORECAST
HAS BEEN ISSUED TO COVER THIS WIND EVENT...PRODUCT CAN BE FOUND
USING THE PRODUCT ID. PHXNOWFGZ UNDER THE TEXT PRODUCTS SECTION OF
OUR WEB PAGE ON THE LEFT HAND SIDE...OR CLICKING ON THE MAP FOR THE
DONEY PARK AREA.

&&

.PREVIOUS DISCUSSION /340 PM MST/...MODELS CONTINUE TO SHOW THAT A
VERY STRONG (SUPER SIZE) WINTER STORM WILL IMPACT NORTHERN ARIZONA
MONDAY THROUGH MID DAY TUESDAY. FEW CHANGES WERE MADE TO THE GRID
PACKAGE THROUGH NOON TUESDAY. WE HAVE UPGRADED THE WINTER STORM (WS)
WATCH TO A BLIZZARD WARNING FOR THE WESTERN AND EASTERN MOGOLLON RIM
FOR MONDAY INTO TUESDAY. MODELS MOVE A RAPIDLY DEEPENING SURFACE LOW
INTO THE NORTHLAND MONDAY EVENING AND GENERATE LOW LEVEL SW WINDS
INCREASING TO THE 35 TO 50 KT RANGE BY EARLY MONDAY EVENING ACROSS
THE WESTERN AND EASTERN MOGOLLON RIM. IT IS TO MUCH SFC WIND FOR TO
LONG TO COVER WITH A WINTER STORM WARNING. UPGRADED THE WS WATCH TO
WARNING FOR MUCH OF NRN AZ ABOVE 5000 FEET. WE WILL KEEP THE PAGE
ZONE AND LCR ZONES IN A WATCH AT THIS TIME AS GRIDDED SNOW LEVELS
AND SFC TEMPS ARE NOT QUITE IN SYNC TO GENERATE ACCUMULATING WARNING
CRITERIA SNOW AMOUNTS AT THIS TIME. THIS SYSTEM IS STILL
DEVELOPING...ALL ARE ENCOURAGE TO MONITOR FORTHCOMING FORECASTS.
CHECK THE PHXWSWFGZ FOR DETAILS.

THE DISCUSSION WRITTEN BY MR. PETRO EARLY SUNDAY MORNING COVERS THE
DETAILS OF THE WINTER STORM WELL AND IS BELOW.

MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH THE TROUGH THAT IS
CURRENTLY CENTERED FROM OREGON TO IDAHO MOVING SOUTH AND EAST
THROUGH EARLY TUESDAY WHILE TEAMING UP WITH PACIFIC MOISTURE IN THE
SUBTROPICAL JET. STILL LOOKS LIKE PRECIP WILL BEGIN LATE SUNDAY
NIGHT AND INCREASE DURING THE DAY MONDAY WITH THE MOST INTENSE
PERIOD OF PRECIP OCCURRING A FEW HOURS AROUND 06Z TUESDAY. NOTED
THAT LOW LEVEL SOUTHWEST FLOW WILL INCREASE DURING THE DAY MONDAY
WITH A 50+ KT LOW LEVEL JET TUESDAY EVENING. UPSLOPE FLOW COMBINED
WITH ABUNDANT MOISTURE MOVING UP FROM THE SOUTHWEST WILL RESULT IN
PERIODS OF RAIN AND SNOW DURING THE DAY AHEAD OF THE MAIN SYNOPTIC
SCALE FORCING. THESE FEATURES WILL COMBINE WITH THE APPROACH AND
PASSAGE OF THE TROUGH AXIS EARLY TUESDAY MORNING TO MAXIMIZE LIFT.
FORECAST SOUNDINGS ALSO REVEAL LOW LEVEL WARMING AND MID LEVEL
COOLING BETWEEN 18Z MON AND 06Z TUESDAY. ALL THESE FEATURES WILL
COMBINE FOR SEVERAL HOURS OF INTENSE PRECIP BETWEEN 00Z-08Z TUESDAY.
GIVEN THE DESTABILIZING PROFILE INDICATED IN THE SOUNDINGS...A BRIEF
THUNDERSTORM CANT BE RULED OUT.

AS FOR SNOW LEVELS...NOT MUCH CHANGE...STILL EXPECTING SNOW LEVELS
WILL START OFF AT 5500-6500 FT...WHICH WILL LOWER A COUPLE HUNDRED
FEET DURING THE INTENSE PRECIP AND FURTHER LOWER AFTER TROUGH
PASSAGE. WITH ELEVATIONS ABOVE 6500 REMAINING ALL SNOW...1-2 FEET OF
SNOWFALL STILL LOOKS ON TRACK. LIGHTER AMOUNTS EXPECTED BETWEEN
5000-6500 FEET. BELOW THE SNOW LEVEL AND MAINLY SOUTH AND SOUTHWEST
OF THE MOGOLLON RIM...SEVERAL INCHES OF RAINFALL ARE EXPECTED. IF
THUNDERSTORMS DO INDEED DEVELOP ACROSS OUR SOUTHERN MOST
ZONES...WILL HAVE TO CLOSELY MONITOR FOR FLASH FLOOD POTENTIAL GIVEN
THE HEAVY QPF AMOUNTS THAT ARE EXPECTED.

FINALLY...GUIDANCE STILL INDICATES INCREASING SOUTHWEST WINDS DURING
THE DAY MONDAY BECOMING SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO
40-55 MPH BY LATE IN THE DAY. THIS WILL RESULT IN BLOWING AND
DRIFTING SNOW AND VERY HAZARDOUS TRAVEL CONDITIONS. NOTED THAT MAV
GUIDANCE SHOWS SEVERAL HOURS OF 35+ KT SUSTAINED WINDS MONDAY NIGHT
ACROSS THE HIGHER TERRAIN.  PETRO.

FROM MID DAY TUESDAY THROUGH EARLY THURSDAY MORNING...CLEARING
WEATHER SHOULD MOVE INTO THE NORTHLAND FROM NORTHWEST TO SOUTHEAST
TUESDAY AFTERNOON. CROSS SECTION INDICATE WEST TO NORTHWEST FLOW
ALOFT MAY KEEP SOME STRATUS ALONG THE UPSLOPE SIDES OF OUR HIGHER
TERRAIN...BUT DRY WEATHER IS FORECAST.

THURSDAY THROUGH SUNDAY...MOIST WESTERLY FLOW FROM OFF THE PACIFIC
WILL PERSIST. MODELS BRING A WEAK LOW ACROSS THE NORTHLAND
IN THE THURSDAY NIGHT FRIDAY TIME FRAME. THUS ANOTHER CHANCE OF
PRECIPITATION IS OUR FORECAST.

&&

.AVIATION...FOR THE 06Z PACKAGE...A STRONG WINTER STORM WILL MOVE
INTO NORTHERN ARIZONA OVER THE NEXT 24 HOURS. TONIGHT THROUGH MONDAY
MORNING...EXPECT MVFR/LOCAL IFR CIGS OVER HIGHER TERRAIN AND LOCAL
MVFR OVER LOWER ELEVATIONS. RAIN AND SNOW SHOWER ACTIVITY WILL
INCREASE IN COVERAGE BY AROUND 12Z. CONDITIONS WILL STEADILY
DETERIORATE FROM MID-MORNING MONDAY INTO MONDAY NIGHT. ABOVE 5000
FEET...EXPECT WIDESPREAD SNOW WITH IFR AND LOCAL MVFR CONDITIONS.
THE LOWER ELEVATIONS WILL SEE MAINLY MVFR/LOCAL IFR CONDITIONS IN
RAIN. STRONG SOUTHWEST WINDS ARE ALSO FORECAST...WITH SUSTAINED
WINDS OF 20-30KT G30-40KT...INCREASING TO 25-35KT G35-45KT AFTER
00Z/TUE. THE WINDS WILL CREATE AREAS OF BLOWING SNOW WITH VISIBILITY
NEAR ZERO AT TIMES. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

...BLIZZARD WARNING IN EFFECT FROM 8 AM MONDAY TO NOON MST TUESDAY
AZZ015-016...

...WINTER STORM WARNING IN EFFECT FROM 8 AM MONDAY TO NOON MST
TUESDAY FOR AREAS ABOVE 5000 AZZ004-006>011-018-038...

..WINTER STORM WARNING IN EFFECT FROM 5 PM MONDAY TO NOON MST
TUESDAY AZZ017...

...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING FOR AREAS ABOVE 5000 FEET AZZ005-012>14...

&&

PUBLIC..................TOM/DL/PETRO
AVIATION/FIRE WEATHER...JJ

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Dec 6, 3:54 PM MST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
354 PM MST SUN DEC 6 2009

AZZ004>018-037>040-070930-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
354 PM MST SUN DEC 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MAJOR WINTER STORM WILL AFFECT NORTHERN AND CENTRAL ARIZONA
MONDAY THROUGH EARLY TUESDAY. THE WINTER STORM WATCH HAS BEEN
UPGRADED TO A BLIZZARD WARNING FOR THE WESTERN AND EASTERN MOGOLLON
RIM. A WINTER STORM WARNING IS IN EFFECT FOR MUCH OF NORTHERN
ARIZONA ABOVE 5000 FEET. SEE THE PRODUCT (PHXWSWFGZ) FOR DETAILS.

FAIR AND DRY WEATHER IS EXPECTED TUESDAY AFTERNOON THROUGH EARLY
THURSDAY MORNING.

ADDITIONAL WINTRY WEATHER IS POSSIBLE FROM THURSDAY MORNING
THROUGH SATURDAY AS PACIFIC MOISTURE COMBINES WITH A SERIES OF
WEATHER DISTURBANCES.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION. ADDITIONAL INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN FLAGSTAFF ON THE INTERNET
AT WEATHER.GOV/FLAGSTAFF.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 5:29 AM MSTWinter Weather AdvisoryFGZApache, Coconino, Navajo23 hr

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.